# SDR ARWA990801

- Difficulty date: August 6, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N791AL
- Make and model: Doug DC-8-62F
- Aircraft serial: 46150
- System (JASC): 7722 · Engine EGT/TIT Indicating System
- Part: Egt Indicator
- Condition: Malfunctioned
- Location: Nr 4 Engine
- Stage of operation: CR
- Nature of condition: J
- Precautionary procedure: A, J, E

## Discrepancy

MIA - FLT 628 - AIR TURNBACK.  DURING CLIMB, NR 4 ENGINE INDICATED 40 DEGREES LOWER THAN OTHER ENGINES, HOWEVER, WHEN LEVELED OFF AND AFTER SETTING CRUISE POWER, EGT CONTINUED DECREASING UNTIL IT INDICATED 100 DEGREES CELSIUS LOWER THAN OTHER ENGINES.  PERFORMED PRECAUTIONARY SHUT DOWN AT THAT TIME (1202 Z) WINDMILLING OIL PRESSURE WAS 43 PSI.  DUMPED 23,000 POUNDS OF FUEL AND RETURNED TO MIAMI WITHOUT INCIDENT.  REPAIRED COLD SOLDER JOINT AT OUTER END OF BALANCE RESISTOR SPOOL.  ALSO, REPLACED EGT INDICATOR AS PRECAUTIONARY.  PERFORMED ENGINE RUN-UP.  ALL PARAMETERS CHECKED NORMAL IAW DC8 MM 77-20-0 AND 71-00-00.  (X)
